Doctors Lounge - Neurology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Neurology Topics
|veryperplexed - Sat Oct 01, 2005 2:05 pm||
I am a 36 year old woman who developed shingles for the first time at age 34 and then again, 10 days ago, at age 36. In the two years in between, I developed migraines for the first time and also still had pain/itching at the shingles site when I was under stress. I also had problems with my feet aching and tensing up. I am NOT immune compromised. My labs came back totally normal, all WNL. My CT scan came back normal. For my most recent bout with shingles, my left foot was affected. There were only three small marks on my foot, but I had severe pain, especially in my big toe. I could barely walk on the foot one day. I finished the round of Famvir. I'm taking 600 mg. of Neurontin a day now for neuralgia, and I love how much it is calming my nerves. I really want to stay on it, because how could I get myself stressed out so much as to cause the shingles? I have searched all over the internet and there is no information about how this could happen in someone with basically normal health. Is this evidence that I have an underlying anxiety disorder? I am a high functioning professional who appears calm to my colleagues. I do battle with intermittent anxiety that others are not aware of, however. Could this also indicate an underlying neurological condition? My internist won't refer me yet. I do have an eeg scheduled for next week. I just want to know what is likely to be causing this, since it's all so statistically improbable. "Stress" is not a good answer because I meditate, exercise, have hobbies, have friends and I do all I can to relieve stress. Thanks.
|veryperplexed - Sat Oct 01, 2005 2:58 pm||
Add on question: Will the fact that I'm taking neurontin affect the results of my eeg? Should I ask my dr if I should stop taking it for the test?
Also: It looks like no M.D's have posted to the forum in about a month. Are there any M.D.'s with expertise available? I would appreciate any help.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.